MAUDE Adverse Event Report: GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS

GENMARK DIAGNOSTICS, INC. EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL; GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Catalog Number 09556494001
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
There was an allegation of questionable results using the eplex blood culture identification gram negative (bcid-gn) panel for 1 patient on an eplex system.The sample was reported as reactive for both escherichia coli and the ndm resistance gene.Subsequent susceptibility testing on 30-mar-2025 did not correlate with the eplex result.On 30-mar-2025, the sample was retested four times, and escherichia coli was detected, but the ndm resistance gene was not detected.The culture and susceptibility tests matched the repeated eplex results that indicated the absence of the ndm resistance gene.
 
Additional Manufacturer Narrative
The eplex base analyzer serial number was (b)(6).No analyzer malfunction was observed, and the eplex instrument was working within design specifications.An internal review of qc release data for the affected consumable lot confirmed that the consumable lot successfully met the established qc release specifications.The sample was requested for investigation.The investigation is ongoing.
 
Additional Manufacturer Narrative
Sample material from the patient was received for further investigation.The received sample was lysed due to age.The blood culture sample was tested in duplicate on the same lot of the bcid-gn panel, which resulted in the detection of only the escherichia coli target.The sample was cultured, and a single colony was observed.Multiple colony suspensions were made and tested on the bcid-gn assay, which detected escherichia coli only.The sample was then replated and recultured.No colonies were observed.Gdna wgs sequencing was performed from the whole blood (lysed) patient sample, and an uncommon mutation was found in the uida gene throughout its sequence.The reverse primer binding site for the assay amplicon region demonstrated a rare, yet unremarkable, mismatch at the 6th base from 5¿ end.Blast results were unable to find an exact match to the reverse primer binding site sequence, suggesting a novel strain or an unlikely consistent sequencing error.Per the bcid-gn assay package insert: "the antimicrobial resistance gene detected may or may not be associated with the agent responsible for the disease".The investigation was unable to determine the specific root cause of the event; however, the issue appears to be sample-specific.Based on internal testing, current available data, and provided information, no product quality issue was suspected.

Brand Name
EPLEX BLOOD CULTURE IDENTIFICATION GRAM NEGATIVE (BCID-GN) PANEL
Common Device Name
GRAM-NEGATIVE BACTERIA AND ASSOCIATED RESISTANCE MARKERS
Manufacturer (Section D)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer (Section G)
GENMARK DIAGNOSTICS, INC.
5964 la place ct, suite 100
carlsbad CA 92008
Manufacturer Contact
alan maderazo
5964 la place ct, suite 100
carlsbad, CA 92008
MDR Report Key21892560
Report Number3008632402-2025-01246
Device Sequence Number8190225
Product Code PEN
UDI-Device Identifier00857167005313
UDI-Public00857167005313
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K182619
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/11/2026
Device Catalogue Number09556494001
Device Lot Number10243821
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by Manufacturer06/18/2025
Initial Report FDA Received Date04/23/2025
Supplement Report FDA Received Date07/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient SexFemale